Asymptotic distribution of eigenfrequencies for damped wave equations

Johannes Sjöstrand

Journées équations aux dérivées partielles (2000)

  • Volume: 36, Issue: 5, page 1-8
  • ISSN: 0752-0360

How to cite


Sjöstrand, Johannes. "Asymptotic distribution of eigenfrequencies for damped wave equations." Journées équations aux dérivées partielles 36.5 (2000): 1-8. <>.

author = {Sjöstrand, Johannes},
journal = {Journées équations aux dérivées partielles},
keywords = {Birkhoff limits; Weyl asymptotics; damping coefficient},
language = {eng},
number = {5},
pages = {1-8},
publisher = {Université de Nantes},
title = {Asymptotic distribution of eigenfrequencies for damped wave equations},
url = {},
volume = {36},
year = {2000},

AU - Sjöstrand, Johannes
TI - Asymptotic distribution of eigenfrequencies for damped wave equations
JO - Journées équations aux dérivées partielles
PY - 2000
PB - Université de Nantes
VL - 36
IS - 5
SP - 1
EP - 8
LA - eng
KW - Birkhoff limits; Weyl asymptotics; damping coefficient
UR -
ER -


  1. [1] M. Asch, G. Lebeau, The spectrum of the damped wave operator for a bounded domain in R2. Preprint. Zbl1061.35064
  2. [2] P. Freitas, Spectral sequences for quadratic pencils and the inverse problem for the damped wave equation, J. Math. Pures et Appl., 78 (1999), 965-980. Zbl0956.47006MR2000j:47026
  3. [3] I.C. Gohberg, M.G. Krein, Introduction to the theory of non-selfadjoint operators, Amer. Math. Soc., Providence, RI 1969. Zbl0181.13504
  4. [4] G. Lebeau, Equation des ondes amorties, Algebraic and geometric methods in mathematical physics (Kaciveli, 1993), 73-109, Math. Phys. Stud., 19, Kluwer Acad. Publ., Dordrecht, 1996. Zbl0863.58068
  5. [5] A.S. Markus, V.I. Matsaev, Comparison theorems for spectra of linear operators, and spectral asymptotics, Trans. Moscow Math. Soc. 1984(1), 139-187. Russian original in Trudy Moscow. Obshch. 45 (1982), 133-181. Zbl0532.47012MR85b:47002
  6. [6] J. Rauch, M. Taylor, Decay of solutions to nondissipative hyperbolic systems on compact manifolds, Comm. Pure. Appl. Math. 28 (1975), 501-523. Zbl0295.35048MR53 #1044a
  7. [7] J. Sjöstrand, Asymptotic distribution of eigenfrequencies for damped wave equations, Publ. R.I.M.S., to appear. Zbl1213.35331
  8. [8] J. Sjöstrand, Density of resonances for strictly convex analytic obstacles, Can. J. Math., 48(2)(1996), 397-447. Zbl0863.35072MR97j:35117
  9. [9] J. Sjöstrand, A trace formula and review of some estimates for resonances, p.377-437 in Microlocal Analysis and spectral theory, NATO ASI Series C, vol. 490, Kluwer 1997. See also Resoances for bottles and trace formulae, Math. Nachr., to appear. Zbl0877.35090MR99e:47064
  10. [10] J. Sjöstrand, M. Zworski, Asymptotic distribution of resonances for convex obstacles, Acta. Math., 183(2)(2000), 191. Zbl0989.35099

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.